Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
zomer

Sinemet Under dosing?

Recommended Posts

Hello, my mother has Parkinsons and her current Sinemet dosing is 25/100 1 tab q4hrs alt 0.5 tab q4hr (basically taking a pill q2hrs) even in middle of night. She was weaned to this dose about 8 mths ago from 1 tab q2hrs. She was doing well on this dose. She also has a right sided DBS. She recently had surgery to have colon cancer removed, to do this they removed her ascending colon and attached her small intestine to the transverse colon. This was on Sept 1st. Starting last week she has become very confused, weak, and thinking dreams are real. No signs of tremors or shaking. She is also having bad orthostatic hypotension/dizzy/fall. I took her to ER and all tests negative (ct head/spine, UA, lactic acid, hgb 11.0 but up from 7.4 post surgery, echo, ekg, cmp, all neg or wnl). Could her Sinemet dosing be too low now that she is missing her ascending colon and absorption rate has changed? I tried to get her into her Neurologist but the wkend stopped that. 

Thank you

Cindy

Share this post


Link to post
Share on other sites

Zomer,

The removal of all or part of her ascending colon should not have any effect on drug absorption. The majority of medication absorption, including PD med's such as carbidopa/levodopa, are absorbed in the small intestine. 

It can take several days, maybe even weeks, for the effects of the anesthesia to wear off. This could be the case with your mom. I had a relative that had lasting effects of anesthesia about two months after surgery.

I would definitely get in touch with her physician as soon as possible, since it has been over a month since surgery.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×